MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORGRIP SR NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM; DH CPK CORGRIP TUBE RETENTION

AVANOS MEDICAL INC. CORGRIP SR NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM; DH CPK CORGRIP TUBE RETENTION
Model Number 26-014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Oxygen Saturation (2477)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "¿we got a new placement with corgrip sr but the patient pulled the tube out.We put in a new tube approximately 45 minutes later, but five minutes after placing a new tube, a big bleeding started from the nose and mouth and the oxygen saturation dropped massively.The patient pulled his tube / corgrip sr and since he had a delirium, it wasn¿t noticed that he already had a bleed.Due to this bleeding, the patient was intubated, had a bronchoscopy and a tamponade.The condition of the patient unfortunately worsened since the blood already had entered the lung." per additional information received on 17jul2024, ¿patient is improving slowly, but they hope to extubate the patient later today or tomorrow.¿ per additional information received on 18jul2024, ¿patient was extubated yesterday and is doing fine.¿.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi are in-progress.All information reasonably known as of 05 aug 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Per additional information received on 16aug2024, complications were not due to the device.This complaint has been downgraded not reportable.No further information will be submitted regarding this incident.All information reasonably known as of 05 sep 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received on 16aug2024, "the hospital has approached us and said that they did their own investigation, and the [ears, nose and throat] ent surgeon came to the conclusion that the complication / bleeding was not caused by corgrip sr.".

Brand Name
CORGRIP SR NASOGASTRIC/NASOINTESTINAL FEEDING TUBE RETENTION SYSTEM
Common Device Name
DH CPK CORGRIP TUBE RETENTION
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MEDICAL MURRAY, INC.
540 capital drive
suite 150
lake zurich IL 60047
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19919975
Report Number3011270181-2024-00082
Device Sequence Number20644044
Product Code KNT
UDI-Device Identifier00350770005638
UDI-Public(01)00350770005638
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26-014
Device Catalogue NumberN/A
Device Lot NumberC2460452B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NASOGASTRIC/NASOINTESTINAL TUBE
Outcome Attributed to Adverse Event Required Intervention; Other; Life Threatening;
Patient Age76 YR
Patient SexMale
Patient Weight110 KG